Load buckling of a layer bonded to a half-space with an interface crack

Wen Xue Wang, Yoshihiro Takao

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


An analytical solution is presented for local buckling of a model of delaminated composites, that is, a layer bonded to a half-space with an interface crack. The layered system is subjected to compressive load parallel to the free surface. Basic stability equations derived from the mathematical theory of elasticity are employed to study this local buckling behavior. They are different from the conventional buckling equations used in most previous studies and based on the classical structural mechanics of beams and plates. A system of homogeneous Cauchy-type singular integral equations of the second kind is formulated by means of the Fourier integral transform and is solved numerically by utilizing Gauss-Chebyshev integral formulae. Numerical results for the buckling load and shape are presented for various delamination geometries and material properties of both the layer and half-space.

Original languageEnglish
Pages (from-to)64-70
Number of pages7
JournalJournal of Applied Mechanics, Transactions ASME
Issue number1
Publication statusPublished - Mar 1995

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Load buckling of a layer bonded to a half-space with an interface crack'. Together they form a unique fingerprint.

Cite this